MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Occupation: unknown.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the picc line of a turbo-ject® single lumen over-the-wire power-injectable picc device became knotted at the end while in the patient.The picc line was reported to have "worked very well for quite some time" after implantation before it suddenly became occluded.When attempting to remove the line, home care felt resistance.The radiologist discovered a knot in the line through fluoroscopy.The line was then removed by the radiologist, who observed a tight knot at the end of the line.The device was initially implanted to administer antibiotics.It was reported that the line was patent for several weeks.The patient was treated in a home care environment and was considered to be active.The line had been fixated with a sticker included in the set during use.The homecare team noted that when attempting to remove the line, "the line and the sticker was not really well fixed." no adverse effects to the patient have been reported at this time.Additional information regarding patient, event, and device details has been requested but is unavailable at the time of this report.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H6: results code- device return confirmed a knot in the catheter.Investigation - evaluation: a review of the documentation including the device history record (dhr), instructions for use (ifu) and quality control, as well as a visual inspection of the returned device was conducted during the investigation.One used turbo-ject® single lumen over-the-wire power-injectable picc device was returned for examination.Visual inspection of the device noted a knot in the catheter near the end.There is no evidence to suggest that the device was not manufactured to specification.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the provided complaint lot (9910544) and the related catheter subassembly lot (ic9624607) revealed no recorded non-conformances.A database search found one other event associated with the provided complaint lot in which the complaint device had an extra component unintended to be a part of the device.Furthermore, there is no evidence to suggest that non-conforming product exists either in house or in field.Cook also reviewed product labeling associated with the complaint device.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately." based on the information provided, inspection of the returned product, and the results of our investigation, a definitive root cause could not be established.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.The appropriate personnel will be notified.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9210023
Report Number1820334-2019-02653
Device Sequence Number305846
Product Code LJS
UDI-Device Identifier00827002345218
UDI-Public(01)00827002345218(17)210726(10)9910544
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2021
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1111
Device Lot Number9910544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1